Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 31, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 2, 2012, 7:14 PM EST for Jackson County, Owsley County, Rockcastle County, Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 7:14 PM EST (00:14 UTC)
- Expired
- Mar 2, 2012, 8:00 PM EST
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, KY, Owsley County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 7:17 PM EST | TORNADO | Livingston, KY | TORNADO BLEW TRUCK OFF ROAD NEAR THE 49 MILE MARKER 3 MILES NORTH OF THE ROCKCASTLE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:02 PM EST | Tornado Watch | SPC | 8 hr |
| Mar 2, 4:19 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS53 KJKL 030014
SVRJKL
KYC109-189-203-030100-
/O.NEW.KJKL.SV.W.0031.120303T0014Z-120303T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 800 PM EST
* AT 710 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURR...OR NEAR MOUNT VERNON...AND MOVING EAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DANGO...LOAM...ARDERY AND MIDDLEFORK AROUND 720 PM EST.
HURLEY...MCKEE...SHOP BRANCH AND ATKINSTOWN AROUND 725 PM EST.
BRADSHAW...TURKEY FOOT...PRIVETT AND GRAY HAWK AROUND 730 PM EST.
TRAVELLERS REST...WILD DOG AND STURGEON AROUND 735 PM EST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
ZION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM EST FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY.
LAT...LON 3742 8439 3750 8385 3749 8375 3751 8374
3753 8363 3750 8358 3747 8355 3734 8354
3733 8363 3736 8366 3734 8368 3735 8378
3731 8386 3728 8406 3733 8413 3731 8414
3730 8418 3727 8422 3725 8440
TIME...MOT...LOC 0014Z 254DEG 55KT 3736 8422
WIND...HAIL 60MPH 1.00IN
$$
GREIF1 follow-up statement
964
WWUS53 KJKL 030051
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
751 PM EST FRI MAR 2 2012
KYC109-189-203-030101-
/O.EXP.KJKL.SV.W.0031.000000T0000Z-120303T0100Z/
JACKSON KY-OWSLEY KY-ROCKCASTLE KY-
751 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCKCASTLE...OWSLEY
AND SOUTHERN JACKSON COUNTIES WILL EXPIRE AT 800 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3742 8439 3750 8385 3749 8375 3751 8374
3753 8363 3750 8358 3747 8355 3734 8354
3733 8363 3736 8366 3734 8368 3735 8378
3731 8386 3728 8406 3733 8413 3731 8414
3730 8418 3727 8422 3725 8440
TIME...MOT...LOC 0051Z 254DEG 55KT 3732 8347
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:18 PM EST, 56 minutes earlier.
Area forecast discussion, Mar 2, 6:18 PM EST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 618 PM EST FRI MAR 2 2012 .UPDATE... ISSUED AT 618 PM EST FRI MAR 2 2012 PLENTY OF SEVERE REPORTS ROLLING IN OVER THE PAST HOUR. HAVE SPED PRECIPITATION A BIT AND IT LOOKS LIKE THE SEVERE THREAT SHOULD COME TO AN END BY MIDNIGHT. UNTIL THEN...EXPECT THE SEVERE WEATHER TO CONTINUE AS PLENTY OF INSTABILITY CONTINUES TO FEED THESE STORMS. EXTENDED THE LAKE WIND ADVISORY UNTIL 9 PM WITH STRONG WINDS IMMEDIATELY BEHIND THE FRONT AS WELL. FLASH FLOOD THREAT STILL LOOKS REASONABLE WITH VERY INTENSE AREAS OF RAIN. UPDATED TEMPERATURE AND DEWPOINT TRENDS AS WELL. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 300 PM EST FRI MAR 2 2012 MAIN CONCERN IS STILL AROUND THE UNFOLDING SEVERE WEATHER AS IT MOVES INTO EASTERN KENTUCKY THIS EVENING. PLENTY OF INSTABILITY AND SHEAR IS IN PLACE FOR SEVERE THUNDERSTORMS...INCLUDING TORNADOES...LARGE HAIL...AND STRAIGHT LINE WINDS. BASED ON LATEST HI RES MODEL GUIDANCE...IT LOOKS LIKE THE STORMS SHOULD ARRIVE IN THE BLUEGRASS BETWEEN 5 AND 7 PM...WITH THE LINE OF STORMS PROGRESSING ACROSS THE AREA BETWEEN 6 AND 10 PM. THIS IS A DANGEROUS SITUATION WILL ALL THE INGREDIENTS PRESENT FOR A DAMAGING SEVERE WEATHER EVENT. FLOODING IS ALSO A BIT OF A CONCERN WITH ALL THE RAINFALL OVER THE PAST FEW DAYS. HOWEVER...FORTUNATELY...THE ACTIVITY THIS EVENING SHOULD BE FAST MOVING AND HOPEFULLY LIMITING THE THREAT. REGARDLESS...PLAN TO KEEP THE FLASH FLOOD WATCH UP FOR THE TIME BEING. WILL ALSO KEEP THE LAKE WIND ADVISORY GOING UNTIL 7 PM WITH GOOD SYNOPTIC LEVEL WINDS OUT AHEAD OF THE APPROACHING COLD FRONT. AS THE FRONT BLOWS ACROSS THE AREA TONIGHT...PRETTY SUBSTANTIAL COLD AIR ADVECTION KICKS IN...WITH TEMPERATURES QUICKLY FALLING INTO THE 30S IN THE WAKE OF THE FRONT. IN ADDITION...SKIES WILL START TO CLEAR ACROSS THE AREA LATE. THIS WILL SET THE STAGE FOR A MUCH COLDER START TO SATURDAY. MUCH QUIETER AND COOLER WEATHER IS ANTICIPATED FROM SATURDAY INTO SATURDAY NIGHT WITH MID LEVEL RIDGING SETTING UP ACROSS THE AREA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 300 PM EST FRI MAR 2 2012 MODELS IN GOOD AGREEMENT WITH SUNDAY AND SUNDAY NIGHT AS A COUPLE OF SHORTWAVES PROGRESS ACROSS THE AREA. THE FIRST ONE WILL ARRIVE MIDDAY SUNDAY...BUT WILL HAVE LIMITED MOISTURE TO WORK WITH. HOWEVER...WITH UPSLOPE WESTERLY WINDS...WE SHOULD BE ABLE TO SQUEEZE OUT SOME ISOLATED SHOWERS OR SPRINKLES. THE SECOND AND STRONGER SHORTWAVE IS PEGGED TO REACH EASTERN KENTUCKY SUNDAY NIGHT. WITH TEMPERATURES SETTLING BACK TO AROUND 30 OVERNIGHT...THE MAIN PRECIPITATION TYPE WILL END UP BEING SNOW. WITH UPSLOPE FLOW...COMBINED WITH WEAK FORCING ALOFT...WILL YIELD SOME LIGHT SNOW ACROSS EASTERN KENTUCKY. GIVEN THE FAVORABLE TIME OF DAY...WE SHOULD SEE SOME LIGHT SNOW ACCUMULATIONS AS WELL. PERHAPS UP TO 2 INCHES IN THE HIGH TERRAIN...TO LESS THAN AN INCH IN THE VALLEYS. KAS MONDAY BEGINS WITH A SHORT WAVE DROPPING OUT OF THE GREAT LAKES. THIS SHORT WAVE HAS LITTLE MOISTURE TO WORK WITH BUT THE COLD AIR TO BEGIN THE DAY WILL PUSH AVAILABLE MOISTURE BROUGHT FROM THE GREAT LAKES UPSLOPE WITH LIGHT SNOW EXPECTED EARLY THEN MIXING WITH AND CHANGING TO LIGHT RAIN. TEMPS WILL ONLY WARM INTO THE LOWER 40S. THEN MONDAY NIGHT WILL SEE HIGH PRESSURE BUILDING INTO THE ERN CONUS WITH RETURN FLOW AROUND THE BACK SIDE OF THE HIGH PRESSURE WILL BE TOO LIGHT TO ADVECT MUCH WARM AIR AND TEMPS SHOULD DROP INTO THE UPPER 20S. AS DAYTIME WINDS INCREASE ON TUE THE SRLY FLOW WILL BOOST TEMPS INTO THE UPPER 50S. MODELS AGREE THAT THE SFC HIGH WILL EASE TO THE MID ATLANTIC COAST WITH THE NEXT FRONTAL BNDRY APPROACHING THE MISS RIVER VALLEY. WINDS WILL INCREASE ON WED AS TEMPS SOAR INTO THE LOWER 60S. THE MODELS DIFFER SLIGHTLY ON THE TIMING OF THE NEXT FRONTAL BNDRY WITH THE ECMWF BEING SLIGHTLY SLOWER. THE FRONTAL BNDRY IS ORIENTATED IN A MORE NE/SW FASHION AND DOES NOT BEGIN TO IMPACT ERN KY UNTIL THU. THE MOISTURE RETURN FROM THE GULF WILL CYCLE INTO THE SRN PLAINS AND THEN WRAP AROUND INTO THE OHIO VALLEY...MOSTLY NORTH OF THE OHIO RIVER. EXPECT THE PCPN TO BEGIN IN EARNEST THU AFTERNOON WHICH WILL HOLD HIGH TEMPS TO ONLY THE LOWER 60S. THE ECMWF STALLS THIS FRONTAL BNDRY ACROSS THE COMMONWEALTH WITH LIGHT RAIN CONTINUING INTO THE LAST OF THE WORK WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 618 PM EST FRI MAR 2 2012 SEVERE THUNDERSTORMS ARE ROLLING INTO EASTERN KENTUCKY THIS EVENING AND FLYING IN AND OUT OF AIRPORTS IS NOT RECOMMENDED OVER THE NEXT 2 TO 5 HOURS AS THESE STORMS PUSH EAST. IT STILL LOOKS LIKE SOME VERY GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS SO WILL CONTINUE TO HIGHLIGHT A TEMPO GROUP WITH 60 KNOT GUSTS. CONDITIONS SHOULD IMPROVE AFTER MIDNIGHT WITH VFR CONDITIONS EXPECTED FROM LATE TONIGHT THROUGH SATURDAY. WE COULD SEE SOME PATCHY VALLEY FOG TOMORROW MORNING...BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN THE TAFS PRESENTLY. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. FLASH FLOOD WATCH UNTIL 4 AM EST SATURDAY FOR KYZ058>060-068-069- 079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...KAS LONG TERM....DUSTY AVIATION...KAS
Hazardous weather outlook, Mar 2, 4:33 PM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 433 PM EST FRI MAR 2 2012 KYZ044-050>052-040000- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KYZ058>060-068-069-079-080-083-084-040000- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY... ...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO TONIGHT ACROSS THE AREA. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KYZ085>088-104-106>120-040000- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 12 AM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO TONIGHT ACROSS THE AREA. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KAS
In the hours before
Local storm report, Mar 2, 7:05 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
705 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL OIL SPRINGS 37.81N 82.94W
03/02/2012 E1.00 INCH JOHNSON KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Mar 2, 7:07 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
707 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL OIL SPRINGS 37.81N 82.94W
03/02/2012 E1.75 INCH JOHNSON KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Mar 2, 7:09 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
709 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL PULASKI 37.21N 84.64W
03/02/2012 E1.75 INCH PULASKI KY FIRE DEPT/RESCUE
&&
JCARICOLocal storm report, Mar 2, 7:10 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL PONGO 37.22N 84.32W
03/02/2012 E1.00 INCH ROCKCASTLE KY FIRE DEPT/RESCUE
&&
JCARICOLocal storm report, Mar 2, 7:11 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
711 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD WOOD CREEK LAKE 37.20N 84.19W
03/02/2012 LAUREL KY TRAINED SPOTTER
&&
KASLocal storm report, Mar 2, 7:14 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO WOOD CREEK LAKE 37.20N 84.19W
03/02/2012 LAUREL KY LAW ENFORCEMENT
NEAR LAUREL/ROCKCASTLE LINE...THE TORNADO WAS MOVING
EAST.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:04 PM EST | Tornado Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 41 min |
| Mar 2, 7:08 PM EST | Tornado Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 37 min |
| Mar 2, 7:11 PM EST | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Martin | 49 min |
| Mar 2, 7:22 PM EST | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Lee, Magoffin, Martin and 4 more | 5 hr |
| Mar 2, 7:22 PM EST | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 23 min |
| Mar 2, 7:23 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Wolfe | 52 min |
| Mar 2, 7:24 PM EST | Tornado Warning | JKL | Knox, McCreary, Wayne, Whitley | 36 min |
| Mar 2, 7:28 PM EST | Severe Thunderstorm Warning | JKL | Johnson, Martin | 32 min |
| Mar 2, 7:34 PM EST | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Martin | 26 min |
| Mar 2, 7:45 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry | 45 min |
| Mar 2, 7:52 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Powell, Wolfe | 4 hr |
| Mar 2, 7:57 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 48 min |
| Mar 2, 7:58 PM EST | Tornado Warning | JKL | Bell, Harlan, Knox, Whitley | 32 min |
| Mar 2, 8:22 PM EST | Tornado Warning | JKL | Bell, Harlan | 23 min |
| Mar 2, 8:41 PM EST | Severe Thunderstorm Warning | JKL | Bell, Harlan | 19 min |
| Mar 2, 11:56 PM EST | Areal Flood Warning | JKL | Bath, Breathitt, Elliott, Estill, Fleming, Floyd and 14 more | 12 hr |
| Mar 3, 12:05 AM EST | Areal Flood Warning | JKL | Bell, Harlan, Knox, McCreary, Whitley | 12 hr |
| Mar 3, 2:00 AM EST | River Flood Advisory | JKL | Bell | 13 hr |
| Mar 3, 2:23 AM EST | River Flood Advisory | JKL | Whitley | 14 hr |
| Mar 3, 7:43 AM EST | River Flood Advisory | JKL | Knox | 26 hr |
| Mar 3, 11:11 AM EST | River Flood Advisory | JKL | Estill, Powell | 42 hr |
| Mar 3, 1:58 PM EST | River Flood Warning | JKL | Whitley | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.